Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 21, NWS Fort Worth, TX

November 12, 201126 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Nov 12, 2011, 3:47 AM CST for 26 counties in Texas. It took effect at Nov 12, 2011, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2011, 3:47 AM CST (09:47 UTC)
In effect from
Nov 12, 2011, 10:00 AM CST
Expired
Nov 12, 2011, 5:00 PM CST
In force
7 hr
Issued by
NWS Fort Worth, TX
All 26 counties

Anderson County, TX, Bell County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Limestone County, TX, McLennan County, TX, Navarro County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3268 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WWUS74 KFWD 120947
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
347 AM CST SAT NOV 12 2011

TXZ092>095-103>107-118>123-133>135-145>148-158>161-121915-
/O.NEW.KFWD.WI.Y.0021.111112T1600Z-111112T2300Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-BELL-MCLENNAN-FALLS-
LIMESTONE-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK
347 AM CST SAT NOV 12 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR AREAS ALONG AND EAST OF A LINE FROM
GAINESVILLE TO FORT WORTH TO KILLEEN.

* EVENT...SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OVER 35
  MPH. 

* TIMING...LATE MORNING THROUGH SUNSET.

* IMPACT...STRONG WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES. BOATING ON OPEN WATERS OF AREA LAKES
  WILL BE HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
2 follow-up statements
869 
WWUS74 KFWD 121837
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1237 PM CST SAT NOV 12 2011

TXZ092>095-103>107-118>123-133>135-145>148-158>161-122300-
/O.CON.KFWD.WI.Y.0021.000000T0000Z-111112T2300Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-BELL-MCLENNAN-FALLS-
LIMESTONE-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK
1237 PM CST SAT NOV 12 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* EVENT...SUSTAINED SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OVER 
  35 MPH. 

* TIMING...LATE MORNING THROUGH SUNSET.

* IMPACT...STRONG WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. BOATING ON OPEN WATERS OF AREA 
  LAKES WILL BE HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
252 
WWUS74 KFWD 122250
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
450 PM CST SAT NOV 12 2011

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

.WIND SPEEDS ACROSS NORTH TEXAS HAVE FALLEN BELOW WIND ADVISORY
CRITERIA AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM.

TXZ092>095-103>107-118>123-133>135-145>148-158>161-130000-
/O.EXP.KFWD.WI.Y.0021.000000T0000Z-111112T2300Z/
COOKE-GRAYSON-FANNIN-LAMAR-DENTON-COLLIN-HUNT-DELTA-HOPKINS-
TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-JOHNSON-ELLIS-
HENDERSON-HILL-NAVARRO-FREESTONE-ANDERSON-BELL-MCLENNAN-FALLS-
LIMESTONE-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...PARIS...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...
TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON...
GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...ATHENS...GUN BARREL CITY...HILLSBORO...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...KILLEEN...TEMPLE...
FORT HOOD...WACO...MARLIN...MEXIA...GROESBECK
450 PM CST SAT NOV 12 2011

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

WIND SPEEDS ACROSS NORTH TEXAS HAVE FALLEN BELOW WIND ADVISORY
CRITERIA AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:36 AM CST, 11 minutes earlier.

Area forecast discussion, Nov 12, 3:36 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
336 AM CST SAT NOV 12 2011

.DISCUSSION...
HIGH CLOUDS CONTINUE TO STREAM ACROSS THE REGION FROM THE WEST
WITHIN THE SUBTROPICAL BRANCH OF THE JET STREAM AHEAD OF AN
APPROACHING UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST.
MEANWHILE SURFACE PRESSURES CONTINUE TO FALL IN THE LEE OF THE
ROCKIES AND THE PRESSURE GRADIENT IS TIGHTENING OVER OUR AREA. THE
LOW LEVEL JET HAS INTENSIFIED OVERNIGHT WITH AREA VWP SHOWING
50KT AT 2000FT AGL. THE RUC/NAM FORECAST THE LLJ TO BE CENTERED
ROUGHLY FROM PARIS S/SW TO WACO TODAY. IN THIS REGION ADEQUATE LOW
LEVEL MIXING SHOULD RESULT IN SURFACE WINDS INCREASING TO 20 TO 30
MPH WITH SOME GUSTS UP TO 40 MPH...AND WILL ISSUE A WIND ADVISORY
FOR THE CENTRAL AND EASTERN ZONES. FIRE WEATHER CONCERNS WILL BE
MITIGATED BY INCREASING SURFACE MOISTURE FOR ALL BUT THE NW ZONES
WHERE RH WILL FALL BELOW 30 PERCENT. WINDS WILL NOT BE AS STRONG
IN THIS REGION AND FUELS ALSO HAVE HAD THE BENEFIT OF SOME RAIN
RECENTLY. WILL HOLD OFF ON A RED FLAG WARNING.

THE PACIFIC UPPER LEVEL LOW WILL MARCH EASTWARD THROUGH THE BAJA
REGION ON SUNDAY. THE SOUTHERLY WINDS WILL NOT BE AS STRONG SUNDAY
BUT MORE LOW CLOUD COVER IS EXPECTED AS 60S DEWPOINTS ARRIVE FROM
THE GULF. THE UPPER LOW WEAKENS INTO A SHORTWAVE TROUGH AS IT
CROSSES OVER TEXAS ON MONDAY...BUT STILL PROVIDES STRONG DYNAMIC
FORCING FOR A ROUND OF WIDESPREAD RAIN. SUFFICIENT MOISTURE AND
INSTABILITY WILL BE PRESENT FOR CONVECTION...AND LINEAR FORCING
MAY RESULT IN A LINE OF STORMS MOVING IN FROM THE WEST. SHEAR IS
MORE THAN ADEQUATE FOR SEVERE WEATHER...BUT INSTABILITY WILL BE
CONFINED TO PRIMARILY THE EASTERN AND SOUTHEASTERN ZONES WHERE A
DAMAGING WIND THREAT MAY ORGANIZE. PREFER THE SLIGHTLY SLOWER
NAM/ECMWF TIMING AND EXPECT THE LEGITIMATE RAIN CHANCES NOT TO
ARRIVE UNTIL MID MORNING MONDAY BEFORE ENDING FROM WEST TO EAST
MONDAY EVENING.

CLEAR AND PLEASANT WEATHER IS EXPECTED ON TUESDAY BEHIND A VERY
WEAK PACIFIC FRONT ASSOCIATED WITH THE DEPARTING SYSTEM. A BETTER
DEFINED /YET WEAK/ CANADIAN FRONT WILL MOVE THROUGH TUESDAY NIGHT.
TEMPS WILL COOL INTO WEDNESDAY BUT THE WEATHER WILL REMAIN
SEASONABLE INTO LATE WEEK. RETURN FLOW SETS UP BY FRIDAY WITH A
LARGE...BUT STATIONARY TROUGH DEVELOPING OVER THE WEST COAST. LOW
LEVEL MOISTURE SHOULD ARRIVE SATURDAY WITH MORE CLOUDS AND ABOVE
NORMAL TEMPERATURES NEXT WEEKEND. ANY DYNAMICS FOR LIFT/RAIN WILL
REMAIN WELL NORTHWEST OF THE REGION UNTIL EARLY NEXT WEEK AS WELL.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  62  78  65  72 /   0   0   0  10  80
WACO, TX              75  63  78  66  72 /   0   0   0  10  80
PARIS, TX             72  59  78  63  71 /   0   0   5  10  80
DENTON, TX            73  60  79  63  70 /   0   0   0  10  70
MCKINNEY, TX          72  61  78  64  71 /   0   0   0  10  80
DALLAS, TX            74  62  78  65  72 /   0   0   0  10  80
TERRELL, TX           74  62  78  65  73 /   0   0   5  10  80
CORSICANA, TX         75  63  78  66  73 /   0   0   5  10  80
TEMPLE, TX            76  63  78  66  73 /   0   0   0  10  80
MINERAL WELLS, TX     75  58  80  61  70 /   0   0   0  10  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR TXZ092>095-103>107-118>123-133>135-145>148-158>161.

&&
Hazardous weather outlook, Nov 11, 6:09 PM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CST FRI NOV 11 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
609 PM CST FRI NOV 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SATURDAY
AFTERNOON DUE TO GUSTY SOUTH WINDS AND LOW HUMIDITY VALUES.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON
MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.